Announcement

Collapse
No announcement yet.

Dr. Young: Please Clarify 4-AP Question

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Dr. Young: Please Clarify 4-AP Question

    I believe I have properly synthesized the available information
    about 4-AP. It may provide improved motor and/or sensory function
    in up to 1/3 of patients, but may produce some negative side
    effects. These side effects can be minimized if use of the drug
    is ramped up to the recommended dose. Most importantly (at least
    for the question I pose below), these side effects will disappear
    once use of 4-AP is discontinued (ramping down the dose is also
    recommended).

    In light of the above, one has to ask the question:
    “Why isn’t 4-AP universally prescribed by every SCI practitioner?”

    If a person determined that the benefits he obtained outweigh the
    side effects, then he would continue with the drug. If the side
    effects outweigh the benefits, he can discontinue the drug
    without any lasting detriment.

    As my 17 year old is completely pain free and independent (T-12
    neurological level), the fact that “the side effects will
    disappear once use of 4-AP is discontinued” is the most
    significant factor in determining whether or not to try 4-AP.

    Any confirmation or clarification you can lend would be most
    appreciated!
Working...
X